# SDR QMLA2015060915047

- Difficulty date: June 9, 2015
- Submitted: June 12, 2015
- Operation: Air carrier
- Aircraft: N102VU
- Make and model: Bolkms BK117C2
- Aircraft serial: 9044
- Aircraft time: 7,142 hours, 19,984 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: Compressor
- Part number: SD7H15
- Part serial: 00444006770
- Condition: Faulty
- Location: Ac System
- Stage of operation: AA
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

WHILE ON A FLIGHT RETURNING TO BASE AFTER DROPPING A PATIENT OFF, CREW STARTED SMELLING AN EXCESSIVE HEAT ODOR IN THE ACFT.  THE PILOT DIVERTED THE ACFT TO THE CLOSEST SUITABLE LANDING AREA.  THE PILOT SUSPECTED THE CAUSE OF THE ODOR WAS THE AIR CONDITIONER SO THE AIR CONDITIONING SYS WAS SHUT DOWN.  ALMOST IMMEDIATELY THE EXCESSIVE HEAT SMELL DISSIPATED & THE ACFT CONTINUED FLIGHT WITH NO FURTHER INCIDENTS.  AFTER PERFORMING VISUAL INSPECTIONS VERIFIED THAT THE AIR CONDITIONER WAS THE CAUSE OF THE ODOR.  THE AIR CONDITIONER WAS SECURED TO PREVENT FURTHER USE, THE ACFT WAS MEL'D IAW COMPANY POLICY & WAS RETURNED TO SERVICE.  FURTHER TROUBLESHOOTING REVEALED A FAULTY COMPRESSOR.  THIS PART WAS REPLACED, DEFERRAL CLEARED & THE ACFT WAS RETURNED TO SERVICE.
